Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Fort Worth, TX

July 9, 2017Leon County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 9, 2017, 5:21 PM CDT for Leon County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2017, 5:21 PM CDT (22:21 UTC)
Expired
Jul 9, 2017, 5:45 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Leon County, TX

The radar

The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

734 
WWUS84 KFWD 092221
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT SUN JUL 9 2017
 
TXZ162-092245-
Leon TX-
521 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEON COUNTY UNTIL
545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Centerville, or 22 miles northwest of
Madisonville, moving east at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marquez and Leona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3106 9622 3123 9628 3131 9606 3116 9597
TIME...MOT...LOC 2221Z 247DEG 7KT 3118 9618 

$$

58

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:35 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 9, 3:35 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
335 PM CDT Sun Jul 9 2017

.DISCUSSION...
Scattered showers and thunderstorms are again ongoing across a
good chunk of North and Central Texas. Most of the activity is now
centered south of the Metroplex from near Killeen to Waco to
Palestine where a remnant outflow boundary is helping to focus
some development. This area has also warmed into the mid/upper 90s
thanks to little cloud cover from morning convection.
Thunderstorms are expected to continue through the remainder of
the afternoon into the early evening hours before diminishing in
coverage and intensity. Slow moving pulse severe storms are
possible with primarily a damaging wind threat along with nearly
continuous cloud to ground lightning. Highest PoPs through early
evening will be focused in the area south of I-20.

On Monday, a broad weakness will persist in the mid level height
fields as a weak trough moves in from the east. Ample moisture
will remain in place to kick off another round of scattered
afternoon showers and thunderstorms, however strengthening
southwesterly flow at 850mb will spread into our western counties
by afternoon. This suggests that the majority of the activity
Monday afternoon may be confined to areas east of I-35 as
increasing convective inhibition spreads into our western
counties. We'll maintain 20-30% PoPs across the eastern half of
the region.

As we get into Tuesday and Wednesday, coverage of afternoon
showers and storms will likely be on the decrease as the main
ridge axis begins to shift eastward into the Southern Plains.
There will still be a weakness in the heights across parts of our
area as a westerly moving trough nudges under the ridge. However,
right now it appears that most of the isolated convection will be
associated with sea breeze activity and better moisture across our
far eastern counties. The only exception would again be if
vigorous convection on Monday reinvigorates the weak upper trough
allowing the ridge to remain farther off to the west. These
scenarios are generally not well forecast by the models and we
probably wouldn't have a good idea about that potential until
sometime late tomorrow. In the meantime, we'll keep PoPs at 20%
for Tuesday and Wednesday afternoons across our southeastern
counties.

The middle to latter part of the week looks like it will remain
dry although the center of the ridge axis never makes it into the
central and southern Plains. This means that we'll still be on the
eastern periphery, although northerly flow will generally be
weaker. We'll keep the forecast dry for Thursday and Friday and
then bring low rain chances back into the forecast for the
weekend. There is some indication that we'll get back into a more
active northerly flow scenario on Sunday into Monday.

Dunn

&&

.AVIATION... /Issued 103 PM CDT Sun Jul 9 2017/
Thunderstorm complex continues to slowly move south with a general
weakening trend. While some light to occasionally moderate
rainfall continues from KLUD to KTKI, the outflow has already
raced well ahead of the complex, and is currently located from
KMWL to KLNC to KGVT. This will be the boundary which will be a
major player in who does, or does not, see additional thunderstorm
development this afternoon. As temperatures continue to heat up,
thunderstorms will bubble up along and just south of this
boundary, with the greatest potential for thunderstorms just south
of the Metroplex terminals. Scattered thunderstorms are still
possible through 4 PM in the metroplex, with only VCTS mentioned
along with the VFR ceilings. Cornerposts into the airports will
continue to be affected this afternoon, as the northern portions
of the airspace are affected now, and the southern cornerposts
likely to be affected this afternoon.

Fox

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    76  95  77  96  77 /  20  20  10  10  10
Waco                75  95  75  96  76 /  30  30  10  20  10
Paris               72  91  73  92  73 /  20  20   5  10   5
Denton              74  94  75  95  76 /  10  20  10  10   5
McKinney            74  92  75  94  76 /  10  20  10  10  10
Dallas              77  95  78  95  78 /  20  20  10  10  10
Terrell             74  92  75  94  75 /  20  20  10  10  10
Corsicana           74  93  75  94  75 /  30  30  10  20  10
Temple              74  97  74  96  74 /  30  30  10  20  10
Mineral Wells       73  95  73  96  74 /  20  20   5  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 9, 3:32 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 PM CDT Sun Jul 9 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 PM CDT Sun Jul 9 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered thunderstorms will be possible through the evening hours,
especially south of Interstate 20. Some storms could produce
damaging wind gusts. The main hazards will be heavy rainfall and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance for isolated to scattered thunderstorms Monday
through Wednesday, generally along and east of Interstate 35/35W.
Similar to the last few days, locally heavy rainfall, gusty winds,
and frequent lightning are the main threats. Some hail may also occur
with stronger storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Fox

In the hours before

Special weather statement, Jul 9, 4:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
449 PM CDT SUN JUL 9 2017

TXZ122-092215-
Van Zandt TX-
449 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN ZANDT COUNTY
UNTIL 515 PM CDT...

At 449 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Canton, moving northeast at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3239 9594 3247 9608 3258 9608 3266 9604
      3262 9583
TIME...MOT...LOC 2149Z 202DEG 5KT 3252 9599

58
Special weather statement, Jul 9, 4:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
451 PM CDT SUN JUL 9 2017

TXZ147-092215-
Freestone TX-
451 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREESTONE COUNTY
UNTIL 515 PM CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Teague. This storm was nearly stationary.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Teague and Kirvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3144 9623 3150 9630 3168 9642 3177 9634
      3164 9607
TIME...MOT...LOC 2151Z 312DEG 2KT 3169 9635

58
Special weather statement, Jul 9, 4:55 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
455 PM CDT SUN JUL 9 2017

TXZ131-132-092230-
Hood TX-Somervell TX-
455 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SOMERVELL AND
SOUTHEASTERN HOOD COUNTIES UNTIL 530 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dinosaur Valley State Park, or 7 miles south of Granbury. This storm
was nearly stationary.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pecan Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3237 9785 3242 9773 3229 9764 3226 9778
TIME...MOT...LOC 2155Z 312DEG 2KT 3233 9777

58
Special weather statement, Jul 9, 5:17 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
517 PM CDT SUN JUL 9 2017

TXZ117-092245-
Parker TX-
517 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARKER COUNTY UNTIL
545 PM CDT...

At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Annetta, or 12 miles northeast of Granbury, moving
east at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southeastern Parker
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3265 9755 3255 9755 3255 9765 3256 9770
      3261 9770
TIME...MOT...LOC 2217Z 267DEG 10KT 3257 9765

58
Local storm report, Jul 9, 5:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT SUN JUL 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     CORBET                  32.02N  96.53W
07/09/2017                   NAVARRO            TX   PUBLIC

            MULTIPLE TREES DOWN IN THE CORBET AREA.
Special weather statement, Jul 9, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT SUN JUL 9 2017

TXZ162-092245-
Leon TX-
521 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEON COUNTY UNTIL
545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Centerville, or 22 miles northwest of
Madisonville, moving east at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marquez and Leona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3106 9622 3123 9628 3131 9606 3116 9597
TIME...MOT...LOC 2221Z 247DEG 7KT 3118 9618

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:25 PM CDTAreal Flood AdvisoryFWDLamar2 hr
Jul 9, 2:01 PM CDTSpecial Weather StatementFWDMcLennan29 min
Jul 9, 2:07 PM CDTSpecial Weather StatementFWDEllis23 min
Jul 9, 2:24 PM CDTSpecial Weather StatementFWDAnderson51 min
Jul 9, 2:45 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson45 min
Jul 9, 2:47 PM CDTSpecial Weather StatementFWDFalls28 min
Jul 9, 3:02 PM CDTAreal Flood AdvisoryFWDAnderson118 min
Jul 9, 4:05 PM CDTSevere Thunderstorm WarningFWDNavarro34 min
Jul 9, 4:21 PM CDTSpecial Weather StatementFWDVan Zandt39 min
Jul 9, 4:29 PM CDTSpecial Weather StatementFWDHood31 min
Jul 9, 4:44 PM CDTAreal Flood AdvisoryFWDVan Zandt2 hr
Jul 9, 4:48 PM CDTSpecial Weather StatementFWDLeon27 min
Jul 9, 4:49 PM CDTSpecial Weather StatementFWDVan Zandt26 min
Jul 9, 4:51 PM CDTSpecial Weather StatementFWDFreestone24 min
Jul 9, 4:55 PM CDTSpecial Weather StatementFWDHood35 min
Jul 9, 5:03 PM CDTSevere Thunderstorm WarningFWDHood36 min
Jul 9, 5:17 PM CDTSpecial Weather StatementFWDParker28 min
Jul 9, 5:29 PM CDTSpecial Weather StatementFWDJohnson31 min
Jul 9, 5:36 PM CDTSevere Thunderstorm WarningFWDJohnson28 min
Jul 9, 5:50 PM CDTSpecial Weather StatementFWDTarrant25 min
Jul 9, 6:10 PM CDTSpecial Weather StatementFWDTarrant35 min
Jul 9, 6:20 PM CDTSevere Thunderstorm WarningFWDTarrant40 min
Jul 9, 6:24 PM CDTSpecial Weather StatementFWDHunt36 min
Jul 9, 6:29 PM CDTSpecial Weather StatementFWDComanche31 min
Jul 9, 6:37 PM CDTAreal Flood AdvisoryFWDTarrant113 min
Jul 9, 6:44 PM CDTSpecial Weather StatementFWDCollin46 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.